Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2007, 3:54 AM CDT for DeWitt County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 25, 2007, 4:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250853 SVREWX TXC123-250930- /O.NEW.KEWX.SV.W.0117.070425T0854Z-070425T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 354 AM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO... * UNTIL 430 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF YORKTOWN...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF WESTHOFF BY 405 AM CDT... CUERO BY 410 AM CDT... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2905 9767 2891 9755 2917 9704 2936 9724 $$
2 follow-up statements
000 WWUS54 KEWX 250904 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 404 AM CDT WED APR 25 2007 TXC123-250930- /O.CON.KEWX.SV.W.0117.000000T0000Z-070425T0930Z/ DEWITT TX- 404 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR DEWITT COUNTY... AT 359 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF YORKTOWN TO NORDHEIM...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF YORKTOWN TO 7 MILES SOUTH OF YORKTOWN...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CUERO BY 425 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2901 9771 2884 9757 2917 9704 2936 9724 $$
000 WWUS54 KEWX 250920 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 AM CDT WED APR 25 2007 TXC123-250930- /O.CON.KEWX.SV.W.0117.000000T0000Z-070425T0930Z/ DEWITT TX- 420 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR DEWITT COUNTY... AT 412 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CUERO TO 8 MILES EAST OF YORKTOWN...MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2901 9771 2884 9757 2917 9704 2936 9724 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:31 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 25, 3:31 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 AM CDT WED APR 25 2007 .DISCUSSION... TODAY...CLEARED COUNTIES IN THE WEST OF TOR183 AND THE FLASH FLOOD WATCH BUT STRONG CONVECTION CONTINUES TO BACK BUILD SOUTH OF SAN ANTONIO. WILL SEE LINGERING SCT CONVECTION IN THE SOUTHEAST THIRD OF THE CWA THRU MID TO LATE MORNING. OTHERWISE CLEARING SKIES AND DRIER THIS AFTERNOON AS THE UPPER LOW OVER OK CONTINUES EASTWARD AND NWLY WINDS INCREASE BEHIND THE COLD FRONT. TONIGHT THRU THURSDAY NIGHT...GENERALLY CLEAR SKIES AND DRIER AS A DRY NW TO WLY FLOW PREVAILS ALOFT...WITH COOLER BELOW NORMAL TEMPS TONIGHT. SURFACE WINDS WILL QUICKLY SHIFT BACK AROUND THE THE SE THURSDAY AFTERNOON AND INCREASE THU NIGHT AS THE SURFACE RIDGE MOVES EAST. FRIDAY THRU SUNDAY...MOISTURE RETURNS FRIDAY WITH INCREASING CLOUDS AS AN UPPER LOW DROPS INTO AZ AND AN ACTIVE SWLY FLOW DEVELOPS ACROSS NRN MEXICO INTO TX. WITH DEEPER MOISTURE IN PLACE ANY S/WS COMING ACROSS THE RIO GRANDE COULD GENERATE ISOLATED TO WIDELY SCT CONVECTION OVER S TX AND SO HAVE INTRODUCED SLIGHT CHANCE OR LOW CHANCE POPS THRU THE WEEKEND. MONDAY THRU WEDNESDAY...NOT MUCH CHANGE FROM THE WEEKEND AS A MOIST SLY LOW LEVEL FLOW CONTINUES OFF THE GULF AND A SERIES OF DISTURBANCES EJECT OUT OF MEXICO INTO TX...SO WILL KEEP LOW CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST WITH PARTLY TO MOSTLY CLOUDY SKIES AND NEAR NORMAL MAX TEMPERATURES...AND ABOVE NORMAL MINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 55 81 59 78 / 20 0 0 10 10 AUSTIN BERGSTROM INTL AIRPORT 83 51 83 56 79 / 20 0 0 10 10 DEL RIO INTL AIRPORT 89 58 88 65 82 / 0 0 0 10 10 SAN ANTONIO INTL AIRPORT 83 56 82 61 79 / 20 0 0 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT... FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE... TRAVIS...WILLIAMSON...WILSON. && 01/13
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CDT TUE APR 24 2007 TXZ171>173-183>194-202>209-217>225-228-252245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON TO BOERNE TO MOUNTAIN HOME TO SAN SABA. OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS. A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.
In the hours before
Local storm report, Apr 25, 2:14 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL NATALIA 29.19N 98.86W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 2:18 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL DEVINE 29.15N 98.90W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 2:21 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 NE SAN ANTONIO 29.49N 98.47W
04/25/2007 BEXAR TX LAW ENFORCEMENT
TREE FELL ON HOUSE.
&&
BFLocal storm report, Apr 25, 2:30 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 1 S LOCKHART 29.86N 97.68W
04/25/2007 CALDWELL TX LAW ENFORCEMENT
*** 1 INJ *** NUMBER OF LARGE TREES DOWN. WIND DAMAGE TO
HOMES. ROOF BLOWN OFF A HOME. 2 BLOCKS N OF FM 20.
&&
BFLocal storm report, Apr 25, 2:34 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG 10 SW GONZALES 29.41N 97.57W
04/25/2007 GONZALES TX LAW ENFORCEMENT
WIND DAMAGE TO BARN IN COST, TX.
&&
BFLocal storm report, Apr 25, 3:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST LA GRANGE 29.91N 96.88W
04/25/2007 E50 MPH FAYETTE TX AMATEUR RADIO
WINDS EST 50-60 MPH. TREES DOWN IN LA GRANGE AND
FLATONIA.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Tornado Warning | EWX | Dimmit | 57 min |
| Apr 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| Apr 24, 8:26 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 24, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 57 min |
| Apr 24, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 64 min |
| Apr 24, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Apr 24, 9:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 59 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 53 min |
| Apr 24, 10:21 PM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 64 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 57 min |
| Apr 24, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 48 min |
| Apr 24, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 54 min |
| Apr 25, 12:06 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 114 min |
| Apr 25, 12:08 AM CDT | Tornado Warning | EWX | Atascosa, Bexar | 37 min |
| Apr 25, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 54 min |
| Apr 25, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 48 min |
| Apr 25, 1:23 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales | 53 min |
| Apr 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 54 min |
| Apr 25, 1:46 AM CDT | Tornado Warning | EWX | Fayette, Gonzales | 29 min |
| Apr 25, 2:03 AM CDT | Tornado Warning | EWX | Lavaca | 33 min |
| Apr 25, 2:06 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 24 min |
| Apr 25, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 37 min |
| Apr 25, 4:26 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.